Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
167 Doctors are Online

Taking eltroxin daily. Have extreme hair loss. Is this due to overdose?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
Hi, I am 50 and take 0.1ug of eltroxin daily. I experienced extreme hairloss. Will this side effect appears as a result of an overdose or underdose of eltroxin?
Posted Tue, 22 May 2012 in Drug Abuse
Answered by Dr. Pavan Kumar Gupta 7 hours later
Hello and thanks for the query
Generally eltroxin is tolerated well by the people and produce very little side effects.
If you are taking more dose then you will have symptoms of hyperthyroidism like sweating,tremors,increased appetite,loss of weight etc.
If you are taking less dose then you will have symptoms of hypothyroidism like weight gain,dry skin,fatigue etc.
ELTROXIN can cause loss of hair in few individuals and specially during the early treatment however hair loss can occur even in hypothyroidism as well as in menopausal females having low estrogen levels.
You must take up this matter with your treating physician.
I hope to have answered your query however you can revert to me for any further query.
Thanks and best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor